MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer (person): phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the inner stylets of two quick-core coaxial biopsy needle sets could not be removed from the coaxial needles.This occurred prior to patient contact.The devices were intended to be used for a needle biopsy in the patient's liver.The first two devices the user attempted to use experienced this issue, so a third was used to complete the procedure with no adverse effects to the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation chengdu chengfu med.Equip.Co informed cook on 26sep2021 of an issue with 2 qcs-18-15.0-20t (quick-core coaxial biopsy needle set) from lot 13745295.The customer stated the stylets were screwed too tight in the outer part of the needle and could not be taken apart.The procedure was completed with a 3rd device set.The patient did not experience any adverse effects.A review of the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection, were conducted during the investigation.Two prior to use sets were returned.The stylets were screwed too tight to the outer needle, no excess glue or damage was noted.Channel locks were used to unscrew trocars from hubs.Visual examination was performed to confirm the failures.Additionally, a document-based investigation evaluation was performed.Cook reviewed the device master record for qcs-18-15.0-20t.There are appropriate controls in place to detect damage prior to distribution.Cook also reviewed the device history record.There are no nonconformances or additional complaints for lot 13745295.The stylet subassembly, lot sa13610317, also showed no nonconformances.There is no indication this device was manufactured out of specification or that there is nonconforming product from this lot in the house or in the field.Cook also reviewed product labeling.The product ifu (t_qc_rev6) ¿quick core biopsy needles and sets¿ provides the following information to the user related to the reported failure mode: instructions for use: 1.¿if using the coaxial needle, insert the coaxial needle to the border of the lesion.2.Prior to insertion, prepare the quick-core biopsy needle by pulling back on the plunger until a firm click is felt.3.With the stylet fully retracted, so that the specimen notch is completely covered by the cannula, advance the needle to the area to be biopsied.Do not advance stylet until quick-core biopsy needle is in position.4.While maintaining needle position, advance stylet with thumb, to expose specimen notch within the area to be biopsied.5.Fire the cutting cannula by fully depressing the plunger with thumb to capture tissue within the specimen notch.6.Withdraw the needle from the biopsy area.7.To remove tissue specimen, pull back on the plunger until a firm clock is felt.This indicates that the cutting cannula is locked into position.Push stylet forward to expose tissue specimen within the notch and remove tissue.¿ based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event could not be determined.The customer informed cook the stylet was screwed too tight and could not be unscrewed.Upon device evaluation the trocar was able to be unscrewed.It is possible that the needles were screwed too tight during qc.However, this cannot be confirmed without additional information.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12560491
Report Number1820334-2021-02264
Device Sequence Number1479115
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)260208(10)13745295
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13745295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2021
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight53 KG